Do any of you know anything about this drug? It was recently added to my metformin, novolog, and byetta.
Actos may help your insulin resistance. It is considered by some to have some small risk of heart complications. It is certainly not as safe as metformin, but probably not as dangerous as driving a car or taking a statin. I would probably be somewhat cautious myself about taking it, but if there was no other course of action, I might.
But let me ask you. If you really want to get off insulin, have you really tried hard to improve your insulin sensitivity and your blood sugars? You do realize that exercise has a “huge” impact on insulin sensitivity. How has your diet and exercise been going?
ps. I would personally be a bit concerned about having a cocktail of metformin, byetta, actos and insulin.
I am concerned, very much so. My excercise level is zero. I have plantars fashcitis and can’t put pressure on my foot. I am on a walker at present. Any suggestions? What is your concern with the meds I’m on?
It would really help to do exercise. Plantar fasciitis can be a real pain, but that does not mean you can’t exercise and exercise may actually have an important role in your recovery. You may find that custom orthotics really help. Make sure you stretch before exercise. Active release techniques can also be quite helpful. Look for a local chiropractor who practices these techniques. Many people with PF find that they can use a stationary bike or elliptical trainer. In no case should you think that running or leg based impact exercise is appropriate. If you can’t bike or use the elliptical, then swimming is the best. You can also perform upper body cardio, but it is more of a challenge to get a good workou. And finally, don’t forget weight training. In summary, my top two suggestions would be swimming and weight lifting.
As to the concern about the meds, the standard practice recommended by endos (http://www.aace.com/pub/pdf/guidelines/DMGuidelines2007.pdf) is to progress through single oral medications, to two and three medications and then on to insulin. You are already on insulin and I am not at all clear that adding a further oral medication would do for you other than place you at some added risk of side effects. Why don’t you give some thought to exercise and perhaps even some tightening of the diet. I bet you can see some marked improvement.
Well carolyn, I can just tell you what I have been thru. I am presently on Metformin, Amaryl and Byetta. I had tried Avandia which is the same classification as Actose.
A class of oral diabetes medications, often called TZDs for short, thiazolidinediones are a diabetes medication known to directly address insulin resistance. By making your muscle cells more sensitive to insulin, TZDs help prevent the harmful buildup of glucose in your blood. The prescription medication ACTOS is used along with diet and exercise to lower blood sugar (glucose) in adults with type 2 diabetes. ACTOS is taken once daily either alone or in combination with insulin, sulfonylureas, or metformin.
ACTOS is not for everyone. Certain patients with heart failure should not start taking ACTOS. ACTOS can cause or worsen congestive heart failure. Talk to your doctor immediately if you experience rapid weight gain, fluid retention, or shortness of breath.
I did experience rapid weight gain with Avandia and fluid retention. The DR. took me off after 3 months. I had residual edema in my legs for some time. I also have PF and Achilles Tendonitis and understand the pain you feel. Have you had any cortisone injections or therapy for this ? There are a number of ways to treat this but I know from experience it will put an exercise program to a grinding halt. Let me know what things you have tried for your PF.
Hi Joanne: Yes, I am getting treatment now for PF. It’s called ionopheresis. So far it’s not helping. It is a different way of putting cortisone in the heel. Not painful at all. It does make your readings go way up.
I’ve decided not to take the actose.